Just started thyroxin - is this normal!


I have just started thyroxin and have just started to feel better. I notice I feel better in the morning, more normal less tired, etc. However around lunchtime I just seem to crash and feel absolutely awful. I feel dizzy, exhausted, awful brain fog, cold then hot.

If I do nothing and I mean nothing I start to feel a bit better in a couple of hours. However not enough to actually do anything.

I am on 50mg of thyroxin.


5 Replies

  • It is quite common for that sort feeling OK followed by fading to occur.

    You might care to read this link:


    But, whenever you take it, if you need 100 but you're are only taking 50, then half the time you have not got enough! (Descriptive rather than literally scientifically accurate.)

    If you imagine that in the couple of hours after you take the tablet, you have enough and you body reacts by performing more normally, then you hit a wall where your body thinks it has enough, but it has run actually out. So you slide downhill until your next dose.

    I'd guess you need an increase.

    Also, can't remember, do you know all about taking thyroxine well away from pretty much everything else including food?


  • Hi Rod

    Thanks for the reply.

    Yes I am aware of taking it away from everything, this influenced my decision to take it at night. Do you think that could also be why I "fade" half way through the day.


  • People who take it in the morning quite often say they fade in the evening/night so, yes. Suspect that when you get a higher dose, it will last through.

  • You can take it sublingually - just put it under your tongue until it dissolves. That's how I take my desiccated thyroid. If you can take it in the morning then hopefully it'll see you through the day for now, until your dose is increased and your levels build up.

  • The 50 mcg. dose is half gone within two weeks so you can see why It will take about two weeks before you are feeling the stablized dose of 50 mcg. since by that time your last dose will catch up with your first dose if that makes sense. By then you should know if you need a larger dose and probably or possibly move up another 25 mcg.

    Besides getting to a stable dose, your own pituitary will slow down any thyroid you were producing on your own so another reason you may need to increase your dose to make up for that. It's a balancing act at first so must be managed until your body becomes accustomed to the outside medication.

You may also like...